MAUDE Adverse Event Report: MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS

MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Model Number 48145E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to use of the mc3 nautilus extra corporeal membrane oxygenation (ecmo) oxygenator, after priming and connection to the patient, blood came out from the gas outlet.The device was replaced to complete the procedure.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Additional information b5.Medtronic received additional information that the circuit was primed for 2 hours.The circuit was primed with saline.The anti-coagulant used in prime was heparin.There was no damage to the packaging.There was no damage to the device identified.The amount of patient blood loss as a result of this leak was not measured.No unplanned blood transfusion was required.D4.Model# / d4.1 catalog#: these fields were updated.E.Initial reporter.Phone number: this field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of a fiber leak with blood residue in the o2 outlet port.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed from the o2 outlet port.Reason for return was confirmed.Correction b5: it was reported that during use of the mc3 nautilus extra corporeal membrane oxygenation (ecmo) oxygenator, after priming and connection to the patient, blood came out from the gas outlet.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction d4: expiration date and unique identifier (udi) updated.Correction h4: device mfg date updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3 ECMO OXYGENATOR
Common Device Name
OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20890337
Report Number3011468686-2024-00047
Device Sequence Number7716479
Product Code BYS
UDI-Device Identifier10854916006901
UDI-Public10854916006901
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number48145E
Device Catalogue Number48145E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer12/10/2024
01/08/2025
03/18/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/07/2025
02/04/2025
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown